Florida, 2021Damaging Wind in Florida, March 30, 2021
March 30, 2021 · NWS TBW · 1 event in 1 county or zone
A warm front draped over the northern part of Florida was the main focus of showers and thunderstorms during the afternoon. The front along with the moist unstable air just south of it helped to produce a few stronger storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front draped over the northern part of Florida was the main focus of showers and thunderstorms during the afternoon. The front along with the moist unstable air just south of it helped to produce a few stronger storms. One of these storms produced damage in Sumter County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Mar 30, 1:20 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 30, 1:20 PM EST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
220 PM EDT Tue Mar 30 2021
.DISCUSSION...
The upper ridging continues to stretch across the Bahamas, through
the Florida Strait and into the southern Gulf of Mexico. On the
surface, strong high pressure sitting off the New England coast
ridges southwest over the mid-Atlantic states. A stalled frontal
boundary extends over northern Florida and along the northern gulf
coast of AL/MS/LA. Scattered showers will be possible today with the
highest coverage north of the I-4 corridor in the vicinity of the
front. An easterly component wind flow combined with an east coast
sea breeze will produce scattered showers over the interior counties
on Wednesday afternoon.
By late Wednesday into Thursday, deep troughing digs into the
central U.S. and moves eastward. This troughing will support a more
significant weather system that will push another cold front through
the Florida peninsula on Thursday. Current guidance has the highest
rain chances over the interior and east coast with frontal passage.
The trough axis and frontal boundary moves off the eastern seaboard
by early Friday morning. Strong upper ridging and surface high
pressure build in behind this front and will help usher in some much
cooler and drier air for the weekend. Rain-free conditions are
expected for Friday through the middle of next week. Temperatures
for today and tomorrow will run above average before the cool down
starts on Thursday. The coolest day expected will be on Friday with
daytime highs topping out only in the upper 60's to mid 70's. The
coolest night will be on Thursday and Friday night with temps
dropping into the low 40's to low 50's. Temperatures begin to
moderate closer to normal on Saturday and Sunday, then further
warming above average for the first part of next week.
&&
.AVIATION...
VFR conditions prevail at all terminals. Some SHRA possible today,
but highest chances should stay north and east of the terminals, so
will hold off on any mention in current TAFs for now. SW to NW winds
around 8-12 knots and gusty at times expected through the afternoon,
then becoming light and variable after sunset.
&&
.MARINE...
A frontal boundary currently extends across the northern gulf waters
and northern Florida, with a few showers possible along and just off
the coast. East-southeast winds south of the front will turn onshore
today and Wednesday with the afternoon sea breezes. A stronger cold
front will push southeast into the waters on Thursday, bringing in
breezy northerly winds by early Thursday with winds and seas
building to Small Craft Advisory level. Winds will turn to the
northeast and then easterly on Friday and Saturday and continue to
run at or near advisory levels.
&&
.FIRE WEATHER...
West central and southwest Florida remains in a warm and moist air
mass for the next couple of days keeping RH values above any
critical levels. A significant cold front is expected to move
through Florida on Thursday. Cooler and much drier air filters in
behind this front late Thursday through Saturday bringing RH values
below 35 percent. These low RH values and gusty northerly winds will
likely produce Red Flag conditions on Thursday and Friday. RH values
remain borderline for the weekend, but lower wind speeds should
preclude the need for a Red Flag Warning over the weekend.
&&
.Preliminary Point Temps/PoPs...
TPA 72 86 69 76 / 10 10 10 20
FMY 70 89 70 83 / 10 20 10 20
GIF 70 89 68 78 / 30 40 20 30
SRQ 70 85 68 77 / 10 10 10 20
BKV 65 89 61 75 / 20 10 10 10
SPG 72 84 70 75 / 10 10 10 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...25/Davis
In the hours before
Special weather statement, Mar 30, 5:43 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
643 PM EDT Tue Mar 30 2021
FLZ043-302315-
Sumter-
643 PM EDT Tue Mar 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUMTER COUNTY...
At 642 PM EDT, a strong thunderstorm was located near Bushnell,
moving northeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Wildwood, Bushnell, Lake Panasoffkee, Coleman, Adamsville and
Sumterville.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2874 8195 2871 8196 2865 8209 2876 8216
2886 8195
TIME...MOT...LOC 2242Z 240DEG 12KT 2874 8205
TBWThunderstorm Wind, Sumter
- When
- March 30, 5:50 PM EST
- Where
- Sumter County, 1.38 mi S of Sumterville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 28.730, -82.070
Emergency Manager reported a tree down, electrical lines, and unknown size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 30 to 31, 2021$465,000 · EF1 · 11 events
- Tornado in Louisiana, March 30, 2021$30,000 · EF1 · 1 event
- Flash Flooding in Tennessee, March 30 to 31, 2021$25,000 · 2 events
- Damaging Winds and Heavy Rain in Florida, March 30, 202150 kt wind · 18 events
- High Wind in South Dakota, March 30, 202158 kt wind · 6 events
- Frost and Freeze in Oregon, March 30, 20213 events
- High Wind in Texas, March 30, 202156 kt wind · 2 events
- Hail and Damaging Wind in Florida, March 30, 20211 in hail · 2 events
- Astronomical Low Tide in California, March 30 to 31, 20211 event
- Marine High Wind in Lake Superior, March 30, 202154 kt wind · 1 event
- Waterspout in South Atlantic Coastal Waters, March 30, 20211 event
- Tornado in Mississippi, March 30, 2021$5,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 940858.